Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 9, 2021Ottawa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 3:08 PM CDT for Ottawa County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 3:08 PM CDT (20:08 UTC)
Expired
Apr 9, 2021, 3:45 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS84 KTSA 092008
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
308 PM CDT Fri Apr 9 2021
 
OKZ058-063-092045-
Delaware OK-Ottawa OK-
308 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE AND
SOUTHWESTERN OTTAWA COUNTIES UNTIL 345 PM CDT...

At 308 PM CDT, a strong thunderstorm was located 3 miles east of
Afton, moving north at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with 
this storm.

Locations in or near the path include...
Miami...                          Grove...
Fairland...                       Afton...
Bernice...                        Narcissa...
Bernice State Park...             Ottawa...

This includes Interstate 44 between mile markers 294 and 307.
 
LAT...LON 3661 9478 3661 9500 3684 9500 3687 9476
TIME...MOT...LOC 2008Z 179DEG 22KT 3669 9490 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:39 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 9, 2:39 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
239 PM CDT Fri Apr 9 2021

.DISCUSSION...
Main focus for this forecast will be on the potential for severe
weather through this afternoon and evening. Some ongoing
convection across parts of northwest Arkansas associated with a
lead impulse could pose a limited hail threat for the next hour or
so, however a more robust and widespread severe threat is likely
to develop in the 21z-03z time frame.

Most recent surface analysis shows a cold front moving fairly
quick across far northwest Oklahoma, with a pre-frontal sfc
boundary extending along and near I-44 in northeast OK to west of
the OKC area, where an apparent wave was present along the
boundary. The quality of low level moisture return north has been
inhibited somewhat by ongoing elevated convection across
eastern/central TX, nonetheless low-mid 60s dew points are present
near the Red R. in SE/SC OK. CAM solutions remain consistent with
development of scattered cells along the front by around 20-21z
across northeast OK, growing quickly into a more linear mode as
they move east- southeast. The initial cells will pose a large
hail threat which trends more toward damaging wind through the
evening. The line of storms should then accelerate and sweep
southeast of the area by midnight. The tornado threat is likely
to be more confined to initial more discrete development, however
it appears sufficient low level shear will exist this evening for
potential QLCS type tornadoes.

Gusty northwest winds will arrive behind the front this evening
and will continue through Saturday. Wrap around low clouds with a
few lingering showers possible across far northeast areas.
Temperatures will remain relatively cool Saturday, but rebound
quickly Sunday. Fire weather will be of some concern during this
time in areas that miss out on the heaviest rain tonight, though
critical weather conditions are not anticipated.

A prolonged stretch of cooler than normal weather looks likely
next week with a cool Canadian airmass arriving Monday and
remaining in place for several days. A more zonal flow aloft will
develop with several impulses traversing east, resulting in
periodic rain chances. The NBM solution was generally followed
with mostly low rain chances, with signal for a possible uptick
Tuesday night/Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  65  45  79 /  70   0   0   0
FSM   48  64  44  80 /  90   0   0   0
MLC   45  67  45  80 /  90   0   0   0
BVO   43  65  42  77 /  60   0   0   0
FYV   44  59  41  75 /  90  10   0   0
BYV   47  57  44  75 /  90  20   0   0
MKO   45  64  44  78 /  90   0   0   0
MIO   45  61  42  75 /  90  20   0   0
F10   44  66  44  80 /  80   0   0   0
HHW   47  68  45  79 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
Hazardous weather outlook, Apr 9, 1:22 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
122 PM CDT Fri Apr 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
122 PM CDT Fri Apr 9 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

TORNADO.
	RISK...Elevated.
	AREA... Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 3 pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Late Afternoon.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Early Evening.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms are occurring across parts of far eastern
Oklahoma and northwest Arkansas early this afternoon. These storms
will have a limited risk of severe hail through mid afternoon as
they continue moving northeast.

Conditions will become increasingly supportive of severe weather
after about 3 pm, especially across northeast Oklahoma initially.
A cold front will move into northeast Oklahoma late this
afternoon and focus storm development. Storms will likely quickly
become severe with large hail and damaging wind potential. Initial
storms ahead of the cold front may pose a risk of tornadoes,
otherwise storm coverage will steadily increase along the
advancing front with damaging winds becoming the predominant
hazard.

Farther south across southeast Oklahoma, uncertainty exists on
whether storms can develop prior to the cold frontal passage.
Should storms develop ahead of the front, the potential for all
severe weather hazards will exist including tornadoes. Storms
ongoing along the advancing front will also sweep across this
region with a continued risk of severe weather. Severe weather
potential will extend through western Arkansas this evening,
primarily associated with the line of storms along the cold
front. Damaging winds will be the most likely hazard by this
evening, with isolated large hail and QLCS type tornadoes also
possible. Storms will exit western Arkansas by midnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...Very High Fire Weather Potential.
MONDAY...Thunderstorm Potential...Very High Fire Weather Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Gusty north winds will continue on Saturday which will raise fire
weather concerns for locations which receive little to no rainfall
today. The next chance for showers and isolated thunderstorms
returns by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 9, 12:41 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1241 PM CDT Fri Apr 9 2021

ARZ019-020-029-091815-
Sebastian AR-Franklin AR-Crawford AR-
1241 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 115
PM CDT...

At 1240 PM CDT, a strong thunderstorm was located 4 miles northwest
of Lavaca, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Ozark...                          Alma...
Barling...                        Lavaca...
Mulberry...                       Dyer...
Fern...                           Kibler...
Central City...                   Piney...
Toney...                          Cecil...
Lonelm...                         Cravens...

This includes Interstate 40 in Arkansas between mile markers 14 and
33.

LAT...LON 3531 9427 3538 9432 3568 9400 3546 9381
TIME...MOT...LOC 1740Z 239DEG 35KT 3539 9422
Special weather statement, Apr 9, 1:11 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
111 PM CDT Fri Apr 9 2021

ARZ020-091845-
Franklin AR-
111 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY
UNTIL 145 PM CDT...

At 111 PM CDT, a strong thunderstorm was located 5 miles southwest of
Denning, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Caulksville...                    Etna...
Peter Pender...                   Alix...
Meg...                            Cecil...

This includes Interstate 40 in Arkansas between mile markers 37 and
42.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3541 9399 3558 9371
TIME...MOT...LOC 1811Z 244DEG 41KT 3537 9382
Special weather statement, Apr 9, 1:41 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
141 PM CDT Fri Apr 9 2021

ARZ020-091900-
Franklin AR-
141 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 200 PM CDT...

At 141 PM CDT, a strong thunderstorm was located near Wiederkehr
Village, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Alix...

This includes Interstate 40 in Arkansas between mile markers 36 and
42.

LAT...LON 3538 9371 3537 9372 3537 9376 3555 9384
      3564 9370
TIME...MOT...LOC 1841Z 239DEG 37KT 3549 9373
Special weather statement, Apr 9, 2:24 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
224 PM CDT Fri Apr 9 2021

ARZ001-002-011-092000-
Carroll AR-Madison AR-Benton AR-
224 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...NORTHERN
MADISON AND CARROLL COUNTIES UNTIL 300 PM CDT...

At 222 PM CDT, a cluster of strong thunderstorms was located
from Clifty to Metalton to Osage, moving north at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Garfield...
Beaver...                         Carrollton...
Rudd...                           Forum...
Hobbs State Park...               Clifty...
War Eagle...                      Osage...
Urbanette...                      Rule...
Grandview...                      Gateway...
Dryfork...                        Beaver Lake...
Metalton...                       Connor...

LAT...LON 3612 9348 3613 9351 3620 9390 3624 9389
      3624 9398 3649 9395 3649 9330 3612 9330
TIME...MOT...LOC 1922Z 192DEG 26KT 3624 9381
Special weather statement, Apr 9, 3:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
308 PM CDT Fri Apr 9 2021

OKZ058-063-092045-
Delaware OK-Ottawa OK-
308 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE AND
SOUTHWESTERN OTTAWA COUNTIES UNTIL 345 PM CDT...

At 308 PM CDT, a strong thunderstorm was located 3 miles east of
Afton, moving north at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Grove...
Fairland...                       Afton...
Bernice...                        Narcissa...
Bernice State Park...             Ottawa...

This includes Interstate 44 between mile markers 294 and 307.

LAT...LON 3661 9478 3661 9500 3684 9500 3687 9476
TIME...MOT...LOC 2008Z 179DEG 22KT 3669 9490

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:18 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa42 min
Apr 9, 3:51 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa, Washington39 min
Apr 9, 3:53 PM CDTSpecial Weather StatementTSAOttawa22 min
Apr 9, 4:01 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 9, 4:18 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers42 min
Apr 9, 4:19 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers41 min
Apr 9, 4:32 PM CDTSevere Thunderstorm WarningTSAPawnee43 min
Apr 9, 4:45 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Apr 9, 4:56 PM CDTSevere Thunderstorm WarningTSACraig, Nowata14 min
Apr 9, 5:07 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Apr 9, 5:13 PM CDTSpecial Weather StatementTSAOsage32 min
Apr 9, 5:22 PM CDTSevere Thunderstorm WarningTSAOsage53 min
Apr 9, 5:33 PM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more5 hr
Apr 9, 5:46 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 9, 5:47 PM CDTSevere Thunderstorm WarningTSANowata, Rogers43 min
Apr 9, 5:47 PM CDTSevere Thunderstorm WarningTSAOsage43 min
Apr 9, 5:59 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Apr 9, 6:09 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington51 min
Apr 9, 6:26 PM CDTSpecial Weather StatementTSANowata34 min
Apr 9, 6:29 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington46 min
Apr 9, 6:47 PM CDTSpecial Weather StatementTSACraig28 min
Apr 9, 6:55 PM CDTSpecial Weather StatementTSACreek35 min
Apr 9, 12:41 PM CDTSpecial Weather StatementTSAFranklin34 min
Apr 9, 1:11 PM CDTSpecial Weather StatementTSAFranklin34 min
Apr 9, 1:41 PM CDTSpecial Weather StatementTSAFranklin19 min
Apr 9, 2:24 PM CDTSpecial Weather StatementTSACarroll36 min
Apr 9, 2:33 PM CDTSevere Thunderstorm WarningTSACarroll, Madison42 min
Apr 9, 2:41 PM CDTSevere Thunderstorm WarningTSACarroll34 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.